Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 24, 2015, 1:10 AM CDT for Phillips County, Rooks County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 1:10 AM CDT (06:10 UTC)
- Expired
- Jul 24, 2015, 2:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 1:19 AM CDT | TSTM WND GST 61 | Logan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KGID 240610
SVRGID
KSC147-163-240700-
/O.NEW.KGID.SV.W.0182.150724T0610Z-150724T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
110 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 200 AM CDT
* AT 109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOGAN...OR
15 MILES WEST OF PHILLIPSBURG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOGAN AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3954 9960 3957 9960 3957 9962 3980 9963
3982 9961 3970 9913 3957 9923 3949 9940
TIME...MOT...LOC 0609Z 306DEG 20KT 3971 9961
HAIL...0.75IN
WIND...60MPH
$$
WESELY2 follow-up statements
523
WWUS53 KGID 240632
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
132 AM CDT FRI JUL 24 2015
KSC147-163-240700-
/O.CON.KGID.SV.W.0182.000000T0000Z-150724T0700Z/
ROOKS KS-PHILLIPS KS-
132 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHWESTERN ROOKS AND SOUTHERN PHILLIPS COUNTIES...
AT 130 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPEED...OR 11
MILES SOUTHWEST OF PHILLIPSBURG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...AT 119 AM CDT...A HOME WEATHER STATION IN LOGAN REPORTED A
61 MPH WIND GUST.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPEED
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3954 9960 3957 9960 3957 9962 3980 9963
3982 9961 3970 9913 3957 9923 3949 9940
TIME...MOT...LOC 0630Z 305DEG 23KT 3963 9946
HAIL...1.00IN
WIND...60MPH
$$
WESELY681
WWUS53 KGID 240656
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
156 AM CDT FRI JUL 24 2015
KSC147-163-240705-
/O.EXP.KGID.SV.W.0182.000000T0000Z-150724T0700Z/
ROOKS KS-PHILLIPS KS-
156 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROOKS AND
SOUTHERN PHILLIPS COUNTIES WILL EXPIRE AT 200 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO AROUND 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3954 9960 3957 9960 3957 9962 3980 9963
3982 9961 3970 9913 3957 9923 3949 9940
TIME...MOT...LOC 0654Z 306DEG 20KT 3963 9946
$$
WESELYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:59 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 23, 6:59 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
659 PM CDT THU JUL 23 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 308 PM CDT THU JUL 23 2015
FOCUS DURING THE SHORT TERM PERIODS IS ON CHANCES FOR THUNDERSTORMS
AND HOT TEMPERATURES/HEAT INDICES.
THE PATTERN ALOFT FEATURED A RIDGE AXIS BUILDING NORTH FROM THE
SOUTHERN PLAINS AND A TROUGH MOVING INTO THE WEST COAST. AT THE
SURFACE LOW PRESSURE WAS CENTERED IN WESTERN SOUTH DAKOTA WITH THE
TROUGH AXIS EXTENDING SOUTH THROUGH WESTERN NEBRASKA.
A WARMER...MUGGY AIRMASS WAS IN PLACE ACROSS OUR REGION WITH
TEMPERATURES IN THE 80S/LOW 90S AND DEWPOINTS IN THE UPPER 60S AND
LOWER 70S. WEST OF THE SURFACE TROUGH/DRY LINE IN WESTERN NEBRASKA
DPS AVERAGE IN THE 50S AND STRONG HEATING AND CONVERGENCE ALONG THIS
BOUNDARY MAY INITIATE TSTMS TO OUR WEST LATER THIS AFTERNOON AND
EVENING. MODELS ARE HIT OR MISS AS TO WHETHER CONVECTION WILL MAKE
IT THIS FAR EAST INTO OUR WESTERN CWA CURRENTLY HAVE LOW POPS FOR
THIS WHICH STILL LOOK WARRANTED. IF STORMS CAN MAKE IT
IN...CONDITIONS WILL BE FAVORABLE FOR SEVERE STORMS WITH SEVERAL
THOUSAND J/KG OF INSTABILITY AND SHEAR OF 30 TO 40KS. LARGE
HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE.
THE LLVL JET STRENGTHENS OVERNIGHT AND CONVECTION SHOULD FOCUS
ACROSS THE DAKOTAS ON THE NOSE OF THE JET AND IN BETTER DYNAMICS AS
THE UPPER WAVE CROSSES THE NORTHERN PLAINS. THE CENTRAL PLAINS
SURFACE BOUNDARY IS FORECAST TO SLOWLY SAG SOUTHEAST FRIDAY REACHING
INTERSTATE 80 DURING THE AFTN AND STALLING NEAR THE KS BORDER BY
EVENING. THE FRONTAL BOUNDARY LOCATION IS IMPORTANT AS IT WILL
CONTINUE TO SEPARATE THE HOTTEST TEMPS/HIGHEST DPS SOUTH OF THE
FRONT FM DRIER AIR AND SLIGHTLY COOLER AIR TO THE NORTH...AND THE
BOUNDARY MAY AGAIN FOCUS CONVECTION IN THE AFTERNOON/EVENING.
THE HOT TEMPERATURES COMBINED WITH THE HIGH DPS WILL RESULT IN HEAT
INDICES OF 100 TO 110 DEGREES AND WILL GO AHEAD WITH A HEAT ADVISORY
FOR FRIDAY AFTN FOR THE SOUTHEAST HALF OF OUR CWA...WITH CONFIDENCE
HIGHEST ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA.
CAVEAT WILL BE BOUNDARY POSITION AND WHETHER OR NOT CONVECTION FIRES
EARLIER THAN ANTICIPATED AS CLOUD COVER WOULD HAVE SOME IMPACT ON
TEMPS. THE ADVISORY AREA MAY NEED TO BE ADJUSTED BY LATER SHIFTS AS
BOUNDARY POSITION BECOMES MORE CLEAR.
AGAIN...TSTMS WILL BE POSSIBLE FRIDAY AFTN WITH THE BETTER CHCS JUST
BEYOND THE SHORT TERM...HEADING INTO FRIDAY EVENING AND NIGHT.
SEVERE STORMS ARE POSSIBLE IN THIS TIME FRAME WITH THE
POTENTIAL FOR LARGE HAIL/DAMAGING WINDS AND HEAVY RAINFALL.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT THU JUL 23 2015
A BROAD UPPER LEVEL RIDGE WILL BE FIRMLY IN PLACE ACROSS THE CENTRAL
PLAINS GENERALLY THROUGH MONDAY. THERE WILL BE SEVERAL UPPER LEVEL
WAVES THAT MOVE ACROSS THE RIDGE AND BRING VARIOUS CHANCES FOR
THUNDERSTORMS TO THE AREA. TEMPERATURES WILL REMAIN ON THE WARM SIDE
FOR THE MOST PART AS WELL.
THE FIRST WAVE MOVES INTO THE AREA FOR FRIDAY NIGHT. AT THE SURFACE
A FRONT WILL BE THROUGH THE FORECAST AREA DURING THE EVENING. MODELS
HAVE DIFFERENT LOCATIONS FOR THE FRONT AND OTHER THAN IT WILL BE
SOMEWHERE IN THE FORECAST AREA...THE ONLY THING TO NOTE IS THAT IT
WILL BE THE FOCUS FOR THUNDERSTORMS AS THE UPPER WAVE MOVES INTO THE
AREA. EXPECT THAT IT WILL BE NEAR OR A LITTLE NORTH OF THE
KANSAS/NEBRASKA BORDER AS EVENING ARRIVES. THE BEST CHANCES WILL BE
NEAR OR A LITTLE NORTH OF THE FRONT DURING THE EVENING AND SAG TO
THE SOUTH AS THE FRONT DRIFTS TO THE SOUTH OVERNIGHT. SOME OF THE
OVERNIGHT THUNDERSTORMS COULD LINGER INTO SATURDAY MORNING. THEN THE
NEXT UPPER WAVE MOVES INTO THE AREA SATURDAY AFTERNOON AND SATURDAY
NIGHT. MODELS HAVE SOME DIFFERENCES IN THE PLACEMENT OF THE WAVE AND
THE PRECIPITATION AS IT MOVES INTO THE AREA...BUT THE GFS AND THE
NAM HAVE IT FURTHER SOUTH WHILE THE ECMWF HAS IT FURTHER NORTH TO
START WITH THEN SOUTH LATER ON.
SUNDAY SHOULD BE A LITTLE BIT OF A BREAK FOR MOST. THERE COULD BE A
FEW THUNDERSTORMS FAR SOUTH MOSTLY IN THE MORNING HOURS LEFT FROM
SATURDAY NIGHT AND MAYBE AGAIN IN THE AFTERNOON AS THE NEXT UPPER
LEVEL WAVE APPROACHES THE AREA FOR SUNDAY NIGHT. THE BEST CHANCE FOR
PRECIPITATION WILL BE FURTHER SOUTH AGAIN AS THE PATTERN STARTS TO
SHIFT AND THE UPPER RIDGE STARTS TO MOVE TO THE EAST.
TEMPERATURES THROUGH THE WEEKEND ARE EXPECTED TO BE ON THE WARM
SIDE. HEAT INDEX VALUES WILL ALSO BE IN THE 95 TO AROUND 100 DEGREE
RANGE.
MONDAY THROUGH WEDNESDAY AN UPPER TROUGH FROM THE NORTHWEST PUSHES
THE RIDGE OUT OF THE PLAINS. AS THE TROUGH MOVES INTO THE PLAINS
THERE ARE ONLY SOME SLIGHT CHANCES FOR THUNDERSTORMS ON MONDAY WHICH
IS MAINLY AHEAD OF THE TROUGH. EXPECT SOME ON AND OFF THUNDERSTORMS
THROUGH THE PERIOD. THE BEST CHANCES WILL LIKELY BE DURING THE NIGHT
TIME PERIODS...BUT COULD START DURING THE AFTERNOON AND POSSIBLY
SPILL INTO THE MORNING HOURS. MONDAY WILL CONTINUE TO BE ON THE WARM
SIDE BUT TEMPERATURES WILL COOL BACK TO AROUND NORMAL FOR THIS TIME
OF YEAR FOR TUESDAY AND WEDNESDAY.
WEDNESDAY NIGHT INTO THURSDAY THE UPPER TROUGH MOVES TO THE EAST AND
NORTHWEST FLOW IS EXPECTED. MODELS HAVE A FEW DIFFERENCES HERE WITH
WHETHER THERE IS AN UPPER LEVEL WAVE THAT MOVES THROUGH THE PLAINS.
THE GFS HAS ONLY A WEAK WAVE ACROSS THE SOUTH WEDNESDAY NIGHT AND
SOME LINGERING THUNDERSTORMS MAINLY DURING THE EVENING. THE ECMWF
HAS A STRONGER WAVE AND KEEPS PRECIPITATION ACROSS THE AREA
WEDNESDAY NIGHT AND INTO THURSDAY. HAVE SOME MAINLY LOW POPS FOR
WEDNESDAY NIGHT...BUT KEPT IT DRY FOR THURSDAY FOR NOW. TEMPERATURES
WILL COOL A COUPLE DEGREES AND THURSDAY IS EXPECTED TO BE THE
COOLEST OF THE PERIOD.
&&
.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 659 PM CDT THU JUL 23 2015
MOST STORMS SHOULD REMAIN WEST OF THE TERMINALS...WITH SUCH A LOW
RISK...THIS HAS BEEN LEFT OUT OF THE FORECAST. WIND WILL REMAIN
LIGHT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR NEZ049-063-064-
074>077-082>087.
KS...HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR KSZ005>007-
017>019.
&&
SHORT TERM...JCB
LONG TERM...FAY
AVIATION...HEINLEINHazardous weather outlook, Jul 23, 3:28 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 328 PM CDT THU JUL 23 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 328 PM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SEVERE STORMS ARE POSSIBLE AND MAY PRODUCE LARGE HAIL AT LEAST ONE INCH IN DIAMETER...AND DAMAGING WINDS OF 60 MPH OR MORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...A HEAT ADVISORY IS IN EFFECT FOR LOCATIONS SOUTH OF A LINE FROM BEAVER CITY TO HASTINGS TO OSCEOLA NEBRASKA. HEAT INDICES OF 105 TO 110 DEGREES ARE FORECAST FRIDAY AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS AT LEAST PORTIONS OF THE OUTLOOK AREA THROUGH THE FORECAST PERIOD. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND NIGHT AND SATURDAY AFTERNOON AND NIGHT. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY WEST OF A LINE FROM GREELEY TO ALMA IN SOUTH CENTRAL NEBRASKA...INTO THE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 23, 10:48 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1048 PM CDT THU JUL 23 2015
KSZ005-006-NEZ072-082>085-240430-
PHILLIPS KS-SMITH KS-HARLAN NE-FRANKLIN NE-FURNAS NE-WEBSTER NE-
GOSPER NE-
1048 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHILLIPS...NORTHERN
SMITH...SOUTHWESTERN GOSPER...SOUTHERN FRANKLIN...FURNAS...HARLAN AND
SOUTHWESTERN WEBSTER COUNTIES UNTIL 1130 PM CDT...
AT 1047 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HOLBROOK TO 8 MILES
SOUTH OF RIVERTON...AND MOVING EAST AT 5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...ALMA...CAMBRIDGE...ARAPAHOE...FRANKLIN...OXFORD...
BEAVER CITY...ORLEANS...HOLBROOK...STAMFORD...REPUBLICAN CITY...LONG
ISLAND...EDISON...NAPONEE...BLOOMINGTON...WILSONVILLE...ATHOL...
HUNTLEY...HENDLEY AND HOLLINGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4035 10010 4040 10009 4044 9999 4007 9873
4004 9860 4000 9851 3986 9851 3972 9872
3988 9962 4000 9963 4000 10019 4035 10020
TIME...MOT...LOC 0347Z 282DEG 5KT 4032 10010 3997 9876
HEINLEINSpecial weather statement, Jul 23, 11:42 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1142 PM CDT THU JUL 23 2015 NEZ082-240530- FURNAS NE- 1142 PM CDT THU JUL 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FURNAS COUNTY UNTIL 1230 AM CDT... AT 1141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENDLEY...OR 14 MILES NORTH OF NORTON...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAVER CITY...HENDLEY AND HOLLINGER. LAT...LON 4014 9998 4017 9963 4000 9963 4000 9999 TIME...MOT...LOC 0441Z 272DEG 12KT 4005 9990 HEINLEIN
Special weather statement, Jul 23, 11:47 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1147 PM CDT THU JUL 23 2015
KSZ005-NEZ082-083-240530-
PHILLIPS KS-HARLAN NE-FURNAS NE-
1147 PM CDT THU JUL 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND SOUTHWESTERN HARLAN COUNTIES UNTIL 1230 AM
CDT...
AT 1147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BEAVER CITY...OR 14 MILES NORTH OF NORTON...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEAVER CITY...ORLEANS...STAMFORD AND LONG ISLAND.
LAT...LON 4012 9993 4017 9946 3990 9946 3991 9963
4000 9963 4000 9993
TIME...MOT...LOC 0447Z 269DEG 15KT 4003 9984
HEINLEINSpecial weather statement, Jul 24, 12:30 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1230 AM CDT FRI JUL 24 2015
KSZ005-240600-
PHILLIPS KS-
1230 AM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PHILLIPS COUNTY UNTIL 100
AM CDT...
AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ALMENA...OR 10 MILES NORTHEAST OF NORTON...MOVING EAST AT 20
MPH.
HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOGAN...PRAIRIE VIEW...LONG ISLAND AND SPEED.
LAT...LON 3995 9963 4000 9962 4000 9946 3960 9934
3967 9963
TIME...MOT...LOC 0529Z 292DEG 19KT 3990 9972
WESELYSpecial weather statement, Jul 24, 1:02 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT FRI JUL 24 2015
KSZ005-240645-
PHILLIPS KS-
102 AM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS COUNTY UNTIL
145 AM CDT...
AT 100 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF LOGAN...OR 13 MILES SOUTHEAST OF NORTON...MOVING
SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOGAN AND SPEED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3957 9963 3993 9963 3995 9961 3972 9915
3957 9928
TIME...MOT...LOC 0600Z 306DEG 20KT 3973 9967
WESELYLocal storm report, Jul 24, 1:05 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
105 AM CDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM TSTM WND GST LOGAN 39.66N 99.57W
07/24/2015 M55 MPH PHILLIPS KS MESONET
&&
HALBLAUBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:48 PM CDT | Special Weather Statement | GID | Smith | 42 min |
| Jul 23, 10:57 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 48 min |
| Jul 24, 12:30 AM CDT | Special Weather Statement | GID | Phillips | 30 min |
| Jul 24, 1:02 AM CDT | Special Weather Statement | GID | Phillips | 43 min |
| Jul 24, 1:47 AM CDT | Special Weather Statement | GID | Mitchell, Osborne | 43 min |
| Jul 24, 2:11 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 49 min |
| Jul 24, 2:30 AM CDT | Severe Thunderstorm Warning | GID | Osborne | 45 min |
| Jul 24, 2:54 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.